Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 18, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 14, 2014, 4:16 AM CDT for 23 counties in Texas. It took effect at Apr 14, 2014, 10:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 4:16 AM CDT (09:16 UTC)
- In effect from
- Apr 14, 2014, 10:00 AM CDT
- Expired
- Apr 15, 2014, 4:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS74 KHGX 140916 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 416 AM CDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... .A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS MORNING AND AFTERNOON. WINDS SHOULD INCREASE FROM THE NORTH BEHIND THE FRONT TO 20 TO 30 MPH WITH GUSTS NEAR 35 MPH. THE STRONG WINDS WILL PERSIST INTO THE AFTERNOON AND EVENING HOURS. THE ADVISORY MAY NEED TO BE EXTENDED AS WINDS WILL BE SLOW TO DIMINISH. TXZ163-164-176>179-195>200-210>214-226-227-235>238-141800- /O.NEW.KHGX.WI.Y.0018.140414T1500Z-140415T0200Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 416 AM CDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. * EVENT...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * TIMING...GENERALLY STARTING AROUND 10 TO 11 AM CDT AND ENDING AROUND 9 PM CDT. * IMPACT...NORTH WINDS MAKING TRAVEL DIFFICULT FOR VEHICLES ON EAST TO WEST ORIENTED HIGHWAYS WITH STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
1 follow-up statement
589 WWUS74 KHGX 141930 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT... .STRONG NORTH WINDS IN THE WAKE OF THE COLD FRONT WILL CONTINUE INTO THE EVENING HOURS. THEY SHOULD TAPER OFF INLAND OVERNIGHT...BUT REMAIN ELEVATED CLOSER TO THE COAST AND OFFSHORE INTO TUESDAY MORNING. TXZ213-214-235>238-150330- /O.EXT.KHGX.WI.Y.0018.000000T0000Z-140415T0900Z/ BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...HUMBLE... KATY...LAKE JACKSON...LEAGUE CITY...MONT BELVIEU...PALACIOS... PASADENA...PEARLAND...TEXAS CITY...TOMBALL...WINNIE 230 PM CDT MON APR 14 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY... * EVENT...NORTH WINDS 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH AT THE COAST. * TIMING...THROUGH 4 AM CDT. * IMPACT...LOOSE YARD OBJECTS AND SIGNS COULD BECOME AIRBORNE. DEAD TREE LIMBS COULD SNAP AND FALL. TRAVEL DIFFICULT FOR VEHICLES ON EAST TO WEST ORIENTED ROADS WITH STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ163-164-176>179-195>200-210>212-226-227-150200- /O.CON.KHGX.WI.Y.0018.000000T0000Z-140415T0200Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... EL CAMPO...GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE... LIBERTY...LIVINGSTON...MADISONVILLE...MISSOURI CITY...NAVASOTA... ONALASKA...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY...WEIMAR... WHARTON...WILLIS 230 PM CDT MON APR 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * EVENT...NORTH WINDS OF 20 TO 35 MPH WITH SOME HIGHER GUSTS. * TIMING...THROUGH 9 PM CDT. * IMPACT...LOOSE YARD OBJECTS AND SIGNS COULD BECOME AIRBORNE. DEAD TREE LIMBS COULD SNAP AND FALL. TRAVEL DIFFICULT FOR VEHICLES ON EAST TO WEST ORIENTED ROADS WITH STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:40 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 14, 12:40 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1240 AM CDT MON APR 14 2014
.DISCUSSION...
SEE AVIATION.
&&
.AVIATION...
WIDESPREAD IFR/MVFR CEILINGS WILL CONTINUE THROUGH THE MORNING
HOURS IN A VERY MOIST ATMOSPHERE. TSTMS ARE POSSIBLE ACROSS NW
AREAS BY 10-11Z AS THE CF APPROACHES. CF SHOULD BE NEAR IAH
16-17Z. EXPECT TO SEE SHWRS BEHIND THE CF THROUGH MID-AFTERNOON.
N/NW WINDS WILL INCREASE DURING THE AFTERNOON AREAWIDE. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 35 63 38 70 53 / 10 0 0 10 10
HOUSTON (IAH) 41 65 40 69 56 / 10 0 0 10 10
GALVESTON (GLS) 47 64 51 66 61 / 20 0 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 7 AM CDT TUESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...33Hazardous weather outlook, Apr 13, 4:34 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 434 AM CDT SUN APR 13 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-140945- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 434 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OR 15 PERCENT PROBABILITY OF SEVERE STORMS PRODUCING HAIL AND DAMAGING WINDS MAINLY NORTH OF A CALDWELL TO WILLIS TO LIVINGSTON LINE. AN UPPER LEVEL DISTURBANCE WILL PUSH INTO NORTH TEXAS AND STORMS MAY DEVELOP ALONG THE INTERSTATE 35 COORIDOR. THESE STORMS COULD PUSH INTO THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS FROM 4PM TO 9PM. THIS FORECAST LARGELY HINGES ON A LAYER OF WARM AIR OR CAP ABOUT 6000 FEET ABOVE THE GROUND COOLING SO THAT THUNDERSTORMS CAN FORM. IT IS STILL POSSIBLE FOR THIS CAP TO INHIBIT THUNDERSTORM ACTIVITY DURING THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL DISTURBANCE ALONG WITH A STRONG COLD FRONT WILL PUSH INTO SE TEXAS MONDAY MORNING. LIFT FROM THE DISTURBANCE AND FRONT IS FORECAST TO ERODE THE CAP OF WARM AIR ALOFT. IT IS POSSIBLE THAT A LINE OF STORMS COULD FORM ALONG THE FRONT. THESE STORMS COULD BE STRONG TO SEVERE WITH HAIL AND DAMAGING WINDS. BRIEF HEAVY RAINFALL MAY ALSO BE POSSIBLE. STORMS WILL PUSH INTO THE AREA FROM NORTH TO SOUTH REACHING THE COAST DURING THE EARLY AFTERNOON. MUCH COLDER AIR IS EXPECTED BEHIND THE FRONT AND TEMPERATURES MAY FALL DURING THE DAY. A WIND ADVISORY MAY ALSO BE NEEDED LATE MONDAY AS THERE SHOULD BE STRONG NORTHERLY WINDS BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON/EVENING AND AGAIN ON MONDAY. GMZ330-335-350-355-370-375-140945- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 434 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL PUSH OFF THE COAST LATE MONDAY AFTERNOON. WINDS WILL SHIFT TO THE NORTH AND INCREASE. SMALL CRAFT ADVISORIES WILL BE REQUIRED. A GALE WATCH MAY BE NEEDED FOR THE OFFSHORE WATERS AS THERE MAY BE FREQUENT GUSTS ABOVE GALE FORCE. THIS WILL CREATE VERY ROUGH SEAS IN OFFSHORE AREAS MONDAY NIGHT INTO TUESDAY. TIDE LEVELS WILL ALSO DECREASE IN THE BAYS WITH THE NORTHERLY WINDS. LOW WATER ADVISORIES MAY BE NEEDED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 13, 10:56 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1056 PM CDT SUN APR 13 2014
TXZ195-140445-
BURLESON TX-
1056 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON COUNTY UNTIL 1145 PM
CDT...
AT 1056 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ROCKDALE...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOMERVILLE...SNOOK...DEANVILLE...LYONS AND CHRIESMAN.
LAT...LON 3056 9696 3068 9669 3052 9641 3036 9644
3033 9660 3031 9665 3032 9674 3039 9679
3044 9687 3046 9688 3046 9690 3053 9691
TIME...MOT...LOC 0356Z 296DEG 17KT 3062 9699Special weather statement, Apr 13, 11:34 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1134 PM CDT SUN APR 13 2014
TXZ196-140515-
BRAZOS TX-
1134 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRAZOS COUNTY UNTIL 1215
AM CDT...
AT 1133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF BRYAN...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...KYLE FIELD AND WELLBORN.
LAT...LON 3069 9650 3075 9642 3058 9619 3046 9629
3054 9631 3055 9635 3055 9639 3059 9641
3061 9646 3067 9653
TIME...MOT...LOC 0433Z 287DEG 38KT 3064 9651The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:56 PM CDT | Special Weather Statement | HGX | Burleson | 49 min |
| Apr 13, 11:34 PM CDT | Special Weather Statement | HGX | Brazos | 41 min |
| Apr 14, 6:36 AM CDT | Special Weather Statement | HGX | Houston | 39 min |
| Apr 14, 6:45 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 45 min |
| Apr 14, 7:51 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Walker | 39 min |
| Apr 14, 11:50 AM CDT | Special Weather Statement | HGX | Grimes, Walker | 40 min |
| Apr 14, 12:15 PM CDT | Special Weather Statement | HGX | Colorado | 45 min |
| Apr 14, 12:17 PM CDT | Special Weather Statement | HGX | Washington | 43 min |
| Apr 14, 12:34 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 26 min |
| Apr 14, 1:03 PM CDT | Special Weather Statement | HGX | Colorado | 42 min |
| Apr 14, 3:08 PM CDT | Special Weather Statement | HGX | Wharton | 37 min |
| Apr 14, 3:21 PM CDT | Small Craft Advisory | HGX | 25 hr | |
| Apr 14, 3:32 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 28 min |
| Apr 14, 3:56 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 34 min |
| Apr 14, 4:25 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 50 min |
| Apr 14, 6:08 PM CDT | Special Weather Statement | HGX | Chambers | 22 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.